Amplified Musculoskeletal Pain Syndrome
Also known as: AMPS, pain amplification syndrome.
What is amplified musculoskeletal pain syndrome?
Amplified musculoskeletal pain syndrome is a condition that causes normal pain sensation to be stronger and more intense than usual. It occurs due to problems related to the brain and spinal cord and often occurs in children.
What causes amplified musculoskeletal pain syndrome?
The precise cause of amplified musculoskeletal pain syndrome is unclear. It often occurs after an illness, an injury or stress. Genetics and hormonal factors also appear to play a role.
What are the symptoms of amplified musculoskeletal pain syndrome?
In some cases, amplified musculoskeletal pain syndrome causes something that is ordinarily painful to be much more painful. Other times it causes something that wouldn’t cause pain to feel painful. Headaches, hot skin, swelling and changes in color of the skin are other symptoms.
What are amplified musculoskeletal pain syndrome care options?
A variety of therapies can help patients manage the pain of amplified musculoskeletal pain syndrome. These can include desensitization techniques, exercise and psychotherapy among other treatments.
Reviewed by: Migvis Monduy, MD
This page was last updated on: 7/4/2018 8:18:34 AM
This one day course will include educational sessions, case studies, and panel discussions that highlight evidence-based information for managing Autism Spectrum Disorders (ASD) and other related disabilities for children ages birth to 5. Learn more.
Weekly Support Programs
Participants will learn to optimize neurological potential across the developing age and care continuum, to provide other treatment modalities to optimize results, to provide options for our patients and families, to provide options for our patients and families, and more! Learn more.
From the Newsdesk
Learn about Individual Education Plans with Dr. Reshma Naidoo, Neuropsychologist and Neurorehabilitation Specialist at Nicklaus Children's Hosptial.
Children with Seizures can present many dental problems due to the oral side effects of the seizure medications.